MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G24062
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # k160229.It was originally indicated that the device involved in this complaint was being returned to cook ireland for evaluation; the device has not yet been received, however, if it is returned, the device will be evaluated and the investigation will be updated.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.A possible root cause will be updated when the device has returned for evaluation.Prior to distribution, all echo-hd-25-ebus-o devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The notes section of the instructions for use, which accompanies this device instructs the user to: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.A review of the manufacturing records for lot number c1366458 did reveal that there was a nc code for gen-061, which means it was damaged by a mtm.The device was re-worked with a new needle.There is no evidence to suggest that this issue effects the entire lot # c1366458; upon review of complaints this failure mode has not occurred previously with this lot # c1366458.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
No bleeding during the procedure.Procedure started with ebus procore 25g (needle test, she has never used 25g before) for first four passes.Two passes for right hilar, 2 passes for 4l : needle weakness then breakage during 4th pass then removal of all together(see first complaint report for details).Then, a new needle, 25g ultra is used to proceed passes for 4l.Doctor knows needle is more thin, "fragile" than 22ga, she is careful with the device.At the second pass, needle is bended.Procedure stopped.Removal of the needle in the sheath.Removal of the needle/sheath from echo endo.No problem.A new and last needle was needed and has been used : 22g ultra (they use it normally) for 4l and left hilar (close to identified area with pet/ct scan).Procedure has been ended without incident anymore.No problem with echo endo.No problem with ultra 22g needle insertion through echoendo channel, no removal problem.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Pma/510(k) # k160229.1 x echo-hd-25-ebus-o from lot number c1366458 was returned to cirl for evaluation.Upon evaluation of the returned device the following was noted: there was no syringe returned with the device.The stylet was returned separate from the device.There was no needle exposure on return.The bend was noted approximately 1- 1.5cm from the distal end.The needle advances and retracts without issue.Thee was no other functional issues noted with the device.The customer complaint is considered to be confirmed due to the bend in the needle which was verified i the lab.A possible root cause for this issue may have been that the needle hit a hard node or a tracheal ring causing it to bend.Prior to distribution, all echo-hd-25-ebus-o devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The notes section of the instructions for use, ifu0051-7, which accompanies this device instructs the user to: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.A review of the manufacturing records for lot number c1366458 did reveal that there was a nc code for gen-061, which means it was damaged by a mtm.The device was re-worked with a new needle.There is no evidence to suggest that this issue effects the entire lot # c1366458; upon review of complaints this failure mode has not occurred previously with this lot # c1366458 from the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted due to the conclusions of the investigation.No bleeding during the procedure.Procedure started with ebus procore 25g (needle test, she has never used 25g before) for first four passes.2 passes for right hilar, 2 passes for 4l : needle weakness then breakage during 4th pass then removal of all together(see first complaint report for details).Then, a new needle, 25g ultra is used to proceed passes for 4l.Doctor knows needle is more thin, "fragile" than 22ga, she is careful with the device.At the second pass, needle is bended.Procedure stopped.Removal of the needle in the sheath.Removal of the needle/sheath from echo endo.No problem.A new and last needle was needed and has been used : 22g ultra (they use it normally).For 4l and left hilar (close to identified area with pet/ct scan).Procedure has been ended without incident anymore.No problem with echo endo.No problem with ultra 22g needle insertion through echoendo channel, no removal problem.

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7028075
Report Number3001845648-2017-00541
Device Sequence Number19151158
Product Code FCG
UDI-Device Identifier00827002240629
UDI-Public(01)00827002240629(17)200612(10)C1366458
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG24062
Device Catalogue NumberECHO-HD-25-EBUS-O
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/14/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR